Parabolic modelling of water waves

P. A. Martin*, R. A. Dalrymple, J. T. Kirby

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

The propagation of linear water waves over a three-dimensional ocean is modelled using the mild-slope equation. Various parabolic wave models are described that approximate the governing elliptic partial differential equation, and so are very convenient for computing wave propagation over large distances. Several aspects are discussed: computation of the reflected wavefield, the construction of good lateral boundary conditions (also known as `non-reflecting boundary conditions'), the modelling of porous regions, and the application of conformal mapping to simplify the geometry of the computational domain. Parallel work using the Boussinesq equations for weakly nonlinear, weakly dispersive long waves is then reviewed.

Original languageEnglish (US)
Pages (from-to)169-213
Number of pages45
JournalUnknown Journal
Volume10
StatePublished - Jan 1 1997

ASJC Scopus subject areas

  • Condensed Matter Physics
  • Energy Engineering and Power Technology
  • Mechanical Engineering

Fingerprint Dive into the research topics of 'Parabolic modelling of water waves'. Together they form a unique fingerprint.

Cite this